Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 71, NWS Northern Indiana

October 24, 2017

NWS Northern Indiana issued this small craft advisory at Oct 24, 2017, 10:12 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2017, 10:12 PM EDT (02:12 UTC)
Expired
Oct 25, 2017, 5:00 PM EDT
In force
19 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

331 
WHUS73 KIWX 250212
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT TUE OCT 24 2017

LMZ043-046-251015-
/O.CAN.KIWX.GL.W.0014.000000T0000Z-171025T0900Z/
/O.NEW.KIWX.SC.Y.0071.171025T0212Z-171025T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1012 PM EDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS TO 30 KNOTS
  OVERNIGHT.  

* WAVES...6 TO 12 FEET DECREASING TO 2 TO 4 FEET WEDNESDAY
  AFTERNOON.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
941 
WHUS73 KIWX 250749
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EDT WED OCT 25 2017

LMZ043-046-251600-
/O.CON.KIWX.SC.Y.0071.000000T0000Z-171025T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
349 AM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS IN
  THE MORNING.

* WAVES...3 TO 7 FEET DECREASING TO 2 TO 4 FEET THIS AFTERNOON.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD
706 
WHUS73 KIWX 251419
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 AM EDT WED OCT 25 2017

LMZ043-046-252100-
/O.CON.KIWX.SC.Y.0071.000000T0000Z-171025T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1019 AM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...WEST TO NORTHWEST 10 TO 15 KNOTS. 

* WAVES...4 TO 6 FEET DECREASING TO 2 TO 4 FEET THIS AFTERNOON.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 7:43 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 24, 7:43 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
743 PM EDT Tue Oct 24 2017

.SYNOPSIS...
Issued at 738 PM EDT Tue Oct 24 2017

Light rain spreads back across the area for a time before
diminishing overnight. Low temperatures will bottom out to between
35 and 40. Wednesday will feature dry and continued cloudy
conditions. It will remain cool with highs in the upper 40s. A
brief and tempered warmup will follow on Thursday and Friday
before another strong cold front with rain likely late Friday
moves through.

&&

.SHORT TERM...(Tonight and Wednesday)
Issued at 217 PM EDT Tue Oct 24 2017

Deep elongated upper trough extending through the wrn lakes will
pivot ewd this evening...taking swwd trailing vestige of mid level
deformation zone through nrn zones. Some nascent lake effect
likely to blossom for a time mid to late evening timed with
maximizing but short lived thermal troughing over lake MI and
residual mid level moisture plume. Remainder of the area will
ostensibly dry out as substantially drier airmass over ern IA/wrn
WI advects in.

Otherwise chilly airmass will continue Wednesday as weak
troughing persists across the lakes along with extensive stratocu.
Will weight higher toward colder scope of guidance temps.

&&

.LONG TERM...(Wednesday night through Monday)
Issued at 217 PM EDT Tue Oct 24 2017

Short amplitude ridging will transit ewd into the wrn lakes Thu
ahead of next vigorous nrn stream disturbance amplifying sewd out of
Canada. Robust and deepening swrly flow ahead of this system will
dislodge current chilly airmass and result in a bump back toward
normal temps Thu-Fri.

Thereafter another strong cold front passage expected Fri night.
Robust low level moisture surge expected ahead of this boundary with
a period of decent rainfall likely however aggressive dryslotting
seen in 12Z consensus solution track of mid level circ from sw WI to
cntrl MI and will drop prior mixed precip mention late Fri night.
Otherwise very cold airmass wraps in post frontal Sat-Sun with a
significant lake response likely by Sun.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 738 PM EDT Tue Oct 24 2017

Low pressure north of Lower Michigan will continue to move
northeast away from the region. As drier air moves in,
precipitation will shut off after 6z tonight at SBN and a little
later for FWA. In addition to the dryness, sustained winds will
stay above 5 kts with periodic stronger gusts especially in the
earlier portion of the overnight, allowing conditions to move from
MVFR to become, and stay, VFR after 6z at SBN before moving to FWA
a little later.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 5 AM EDT Wednesday for LMZ043-046.

&&

SYNOPSIS...T/Roller
SHORT TERM...T
LONG TERM...T
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 24, 3:44 PM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
344 PM EDT Tue Oct 24 2017

INZ003-004-MIZ077-078-250900-
La Porte-St. Joseph IN-Berrien-Cass MI-
344 PM EDT Tue Oct 24 2017 /244 PM CDT Tue Oct 24 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-250900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
344 PM EDT Tue Oct 24 2017 /244 PM CDT Tue Oct 24 2017/

This hazardous weather outlook is for portions of northern Indiana...
southwest Michigan and northwest Ohio.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-250900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
344 PM EDT Tue Oct 24 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

A Gale Warning is in effect through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions hazardous for small craft will persist into Wednesday,
morning with additional hazardous conditions possible Thursday night
through Saturday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:43 AM EDTFrost AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more29 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.